Nebraska, 2012Strong Wind in Nebraska, June 24, 2012
June 24, 2012 · NWS OAX · 2 events in 2 counties and zones
Gradient winds in the wake of a thunderstorm complex caused scattered damage across parts of eastern Nebraska during the early morning hours of June 23rd. The winds lasted for about an hour or so with sustained speeds of 30 mph or more and some gusts of 50 mph or more.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gradient winds in the wake of a thunderstorm complex caused scattered damage across parts of eastern Nebraska during the early morning hours of June 23rd. The winds lasted for about an hour or so with sustained speeds of 30 mph or more and some gusts of 50 mph or more.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 23, 10:50 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 23, 10:50 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1150 PM CDT SAT JUN 23 2012
.AVATION...
06Z TAFS FOR KOMA...KOFK...KLNK
VFR CONDS ARE EXPECTED THROUGH THE PERIOD.
&&
.DISCUSSION...
MAIN FORECAST CHALLENGE WILL BE TEMPERATURES OVER THE NEXT SEVERAL
DAYS AS CONVECTIVE CHANCES REMAIN GENERALLY TOO SMALL OR ORGANIZED
TO MENTION IN THE FORECAST AT THIS TIME.
UPPER WAVE THAT BROUGHT RAIN EARLIER TO THE AREA IS PUSHING EAST
WITH ALL CONVECTION EAST OF THE FORECAST AREA. WHILE A WARM FRONT
WILL BECOME ESTABLISHED ALONG INTERSTATE 80 OVERNIGHT...RIDGING
ALOFT AND ABSENCE OF ANY ADDITIONAL DISTURBANCES SHOULD LEAD TO
DRY CONDITIONS OVERNIGHT.
DEWPOINTS HAVE SURGED INTO THE MIDDLE TO UPPER 60S AS A RESULT OF
THE RAIN...AND ESSENTIALLY SHOULD REMAIN AT THOSE LEVELS THROUGH
TOMORROW...PUSHING TOWARD 70 THROUGH SUNDAY AFTERNOON. MEANWHILE...
VERY WARM TEMPERATURES ALOFT SHOULD RESULT IN HIGHS IN THE LOWER
TO MIDDLE 90S FOR MOST OF THE AREA SUNDAY...AND WHEN COMBINED WITH
DEWPOINTS NEAR 70...SHOULD RESULT IN AFTERNOON HEAT INDEX VALUES
FROM 98 TO 102. BOTH THE SREF AND GFS HINT AT SOME ISOLATED
CONVECTION TOMORROW AFTERNOON BUT BELIEVE THAT IS OVERDONE AND
THEREFORE LEFT IT OUT OF THE FORECAST.
WITH PERSISTENT EASTERLY FLOW ON MONDAY...WE DO GET A VERY BRIEF
RESPITE IN THE OPPRESSIVE TEMPS AND HUMIDITY...BUT IT IS VERY
SHORT LIVED. UPPER RIDGE BUILDS BACK ACROSS THE PLAINS THROUGH MID
WEEK...WHICH SHOULD ULTIMATELY ALLOW TEMPERATURES TO RISE INTO THE
95 TO 101 RANGE BY WEDNESDAY AS H85 TEMPS RISE TO NEAR +30. JUST
A COUPLE OF DEGREES COOLER ON THURSDAY.
A WEAK FRONT DOES TRY TO UNDERCUT THE RIDGE THURSDAY NIGHT THROUGH
FRIDAY WHICH MAY BE ENOUGH TO INCLUDE WHAT IS ESSENTIALLY CLIMATOLOGY
POPS BY THEN RANGING FROM 20 TO 30 PERCENT.
DEWALD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jun 23, 3:58 PM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
458 PM CDT SAT JUN 23 2012
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
458 PM CDT SAT JUN 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
HOT CONDITIONS ARE EXPECTED TO DEVELOP ON SUNDAY AS TEMPERATURES
CLIMB INTO THE LOWER AND MID 90S AND THE HUMIDITY LEVELS
INCREASE. THIS WILL PRODUCE HEAT INDEX VALUES OF 95 TO 102 ON
SUNDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
HOT WEATHER IS EXPECTED TO DEVELOP ACROSS THE AREA FROM TUESDAY
THROUGH THURSDAY. DURING THIS TIME DAILY HIGH TEMPERATURES WILL BE
IN THE 90S WITH SEASONABLY HIGH HUMIDITY LEVELS. THIS WILL CREATE
DAILY HEAT INDEX VALUES NEAR OR SLIGHTLY OVER 100.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY.
Strong Wind, Saunders
- When
- June 24, 2:00 AM CST to 3:00 AM CST
- Where
- Saunders forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $3,000
- Reported by
- AWOS
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Strong gradient winds in the wake of a thunderstorm complex caused scattered tree and blew down a chicken coop near Prague. The winds lasted around an hour and peaked at 56 mph at the Wahoo Awos, which is about 15 miles to the southeast.
Strong Wind, Jefferson
- When
- June 24, 2:00 AM CST to 3:00 AM CST
- Where
- Jefferson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Strong gradient winds in the wake of a thunderstorm complex caused scattered tree, especially in the Endicott area. The winds lasted for about an hour and were estimated at between 40 and 50 mph.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, June 24 to 30, 20126 deaths · 8 injured · $27 million · EF2 · 40 events
- Tornadoes and Damaging Wind in Florida, June 24 to 26, 20121 death · $50,000 · EF0 · 7 events
- Heat in Arkansas, June 24 to 30, 20121 death · 1 event
- Heat in Missouri, June 24, 20121 death · 1 event
- Rip Current in Alabama, June 24, 20121 death · 1 event
- Tropical Storm and Flash Flooding in Florida, June 24 to 28, 2012$1.8 million · 50 kt wind · 34 events
- Hail and Damaging Winds in Montana, June 24, 20121 injured · $184,000 · 1 in hail · 21 events
- Tornadoes and Damaging Wind in Florida, June 24, 2012$65,000 · EF0 · 11 events
- Hail and Damaging Winds in North Carolina, June 24, 20121 injured · $53,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, June 24, 2012$60,000 · 3 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 24 to 25, 201258 kt wind · 27 events
- Excessive Heat in Kansas, June 24 to 30, 201223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379319, 379322.